Jump to content


Photo

Can Gleevec Cause an Increase in Serum CREATININE?


  • Please log in to reply
7 replies to this topic

#1 Sneezy12

Sneezy12

    Advanced Member

  • Members
  • PipPipPip
  • 67 posts
  • LocationMinnesota

Posted 15 March 2010 - 06:57 PM

I have been on G for 11 months, and my serum CREATININE has recentally risen to 1.6(Normal upper limit is 1.3). Can G do this? Thank you, Frank



#2 Trey

Trey

    Advanced Member

  • PS Beta Group
  • PipPipPip
  • 1,705 posts
  • LocationSan Antonio, Texas

Posted 15 March 2010 - 10:48 PM

Possibly, but Gleevec's effects on the kidneys is generally mild.  Your level is only slightly elevated, and probably not worth much attention unless there is more evidence of an actual problem.  Your doc should look at BUN and urea levels in comparison to see the whole picture, and maybe do a GFR test.  If you are taking other drugs, the combined effects could also be a cause.  It could also be unrelated, and caused by a temporary issue such as overworking the muscles before your blood test.

http://en.wikipedia.org/wiki/Creatinine



#3 CaroleL

CaroleL

    New Member

  • Members
  • Pip
  • 0 posts

Posted 16 March 2010 - 07:02 PM

In January my seerum creatinine suddenly jumped to 1.9 and uric acid 8.8.  Started on Allopurinol and referred to a nephrologist.  I will finally see the nephrologist this week.  Since the one test done in January all Creatinine and uric acid levels have been in the normal range.  It will be interesting to see if the nephrologist feels the elevation was a one time 'fluke' or if he feels the Allopurinol brought the levels down.  Will let you know if I learn anything interesting.

Carole



#4 Sneezy12

Sneezy12

    Advanced Member

  • Members
  • PipPipPip
  • 67 posts
  • LocationMinnesota

Posted 22 March 2010 - 10:17 AM

It was the Dyazide. Creatinine became normal 8 days after stopping the Dyazide. Frank



#5 CaroleL

CaroleL

    New Member

  • Members
  • Pip
  • 0 posts

Posted 22 March 2010 - 07:03 PM

  January 14 is when Creatinine was 1.9.  January 19 I had severe facial angioedema reaction, thought to be related to the ACE inhibitor I had taken for years for blood pressure control.  Of course, stopped the med and have been trying to find a med in another catagory to control BP since then.  (Am now taking an ARB)  The nephrologist I saw last week thinks the high creatinine was due to the body starting its allergic reaction to the ACE.  Today I had lots of blood work done and an ultrasound of kidneys just to be sure.  (All creatinines other than January 14 have been in normal range, including those done since then.)



#6 Trey

Trey

    Advanced Member

  • PS Beta Group
  • PipPipPip
  • 1,705 posts
  • LocationSan Antonio, Texas

Posted 03 May 2010 - 09:35 PM

More recent information on this issue:

http://www.lrjournal.com/article/PIIS0145212609005244/abstract?rss=yes



#7 pegetha

pegetha

    Advanced Member

  • Members
  • PipPipPip
  • 390 posts

Posted 04 May 2010 - 08:45 AM

Sorry, I don't usually come over to the CML forums.  I have PV, and normally stay in my own "neighborhood."  However, I was scanning through recent posts for anything to do with PV, and saw this one.  Since I had had experience not too long ago with elevated creatinine levels, I clicked on the post.

As a background note, I take Hydrea (hydroxyurea), which is an antineoplastic.  (Gleevec also falls in that category.)  About six months ago, my hem/onc did a routine check on kidney function, and was shocked to see that my creatinine level was over 2.0.  However, when he looked at the report more closely, he saw a note at the bottom of the page which stated that use of Hydrea could cause false elevated creatinine levels.  So, he sent blood to a different lab, which uses a different method to measure levels (have no clue what the difference is), and the report came back within the normal range.

Since Gleevec is also an antineoplastic, I'm wondering if it is possible that the same thing could happen with Gleevec?  I would think it would be a good question to ask the hem/onc, and perhaps explore using a different type of lab to evaluate the kidney function tests.

Again, I apologize for trespassing in your area, but I thought it might be important to mention the above.

Good luck to all!

Pegetha



#8 CaroleL

CaroleL

    New Member

  • Members
  • Pip
  • 0 posts

Posted 04 May 2010 - 08:55 PM

I find this quite interesting.  I had another CMP, including creatinine level, done a couple of weeks ago at the same lab where the elevated creatinine was reported in January.  This one also was elevated.  I have had several creatinine levels drawn in between these two that were within normal range.  Perhaps the difference is the lab, not my kidneys.  Dr. Talpz did mention that Gleevec can cause the elevated creatinine, but did not say is was considered a 'false' test.

Carole






1 user(s) are reading this topic

0 members, 1 guests, 0 anonymous users